MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH
Model Number 18-3356
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency was reported.Cardiac tamponade is a known potential adverse event of catheter ablation procedures disclosed in product labeling.The blood pressure drop was noted coincident with the positioning of another manufacturer's mapping catheter and sheath in the right superior pulmonary vein.The deflectable sheath was then moved to the left inferior pulmonary vein and further blood pressure decrease was noted.The physician did not conclusively exclude the deflectable sheath as a possible contributing cause of the cardiac tamponade.It was also reported the ablation catheter tip was completely withdrawn into the deflectable sheath.This is contrary to product labeling in which the soft distal tip of the catheter is recommended to be extended from the sheath during sheath movemement.It cannot be determined if this deviation from the instructions from use contributed to this adverse event.
 
Event or Problem Description
During a pulmonary vein isolation procedure to treat atrial fibrillation, a drop in blood pressure occurred and cardiac tamponade was diagnosed with echocardiography.The cardiac tamponade was successfully treated by pericardiocentesis.The physician believes the cause of the cardiac tamponade was an electrophysiology catheter and sheath, made by a different manufacturer, which were used to check for potentials in the right superior pulmonary vein.However, the physician could not exclude the deflectable sheath as a possible cause of the cardiac tamponade.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT DEFLECTABLE SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
MDR Report Key12601476
Report Number1225698-2021-00020
Device Sequence Number3373551
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberE2063179
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR